MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when giving the injection, the vaccine shot out of the back of the syringe past the plunger.The child needed another poke to receive the vaccine.Additional information received on 14-may-2019 stated that the child was to get tetanus-diptheria-pertussis-polio- hib vaccine in that syringe.Furthermore it was stated that the child did not receive any vaccine from the initial syringe as the medical all came out the plunger end of the syringe.
 
Additional Manufacturer Narrative
There was no lot number provided with this complaint, therefore it was not possible to complete a review of the lot history.One sample was received for evaluation and an inspection of the sample resulted in confirmation of the reported leaking condition.The samples were visually inspected, specifically in the luer of the hub of the needle.An observation of the sample concluded that the product was malformed into an oval-like shape at the luer lock tip resulting in circularity issues.The sample was physically tested per product specification for leakage.The sample leaked from both the luer lock tip and fluid blow by behind the plunger tip.This complaint will be considered confirmed.The exact root cause of the reported condition could not be determined without a review of the lot history.Since a root cause could not be identified, no corrective or preventive action is planned at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key8609956
Report Number1017768-2019-00640
Device Sequence Number11262538
Product Code FMI
UDI-Device Identifier10884521005839
UDI-Public10884521005839
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833510
Device Catalogue Number8881833510
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1